Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 8, 2017, 2:10 AM CDT for Hardin County, Jefferson County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2017, 2:10 AM CDT (07:10 UTC)
- Expired
- Aug 8, 2017, 3:15 AM CDT
- In force
- 65 min
- Issued by
- NWS Lake Charles, LA
Counties Hardin County, TX, Jefferson County, TX
The radar
The Lake Charles radar (KLCH), 95 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
527
WWUS84 KLCH 080710
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
210 AM CDT TUE AUG 8 2017
TXZ180-201-215-216-080815-
Orange TX-Jefferson TX-Hardin TX-Tyler TX-
210 AM CDT TUE AUG 8 2017
...SIGNIFICANT WEATHER ADVISORY...
At 208 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Votaw to Batson to near Nome to near La
Belle to near Sabine Pass. Movement was northeast at 20 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Lumberton,
Vidor, Bridge City, Kountze, Sour Lake, Nome, Central Gardens, Sabine
Pass, Thicket, Saratoga, Hamshire, Wildwood, Bevil Oaks, China and
Rose City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3049 9454 3085 9462 3091 9460 3054 9441
3032 9424 3003 9374 2998 9380 2999 9379
3000 9379 2999 9386 2993 9386 2984 9395
2968 9385 2968 9401 2976 9419 2994 9444
3011 9445 3013 9461 3049 9473
TIME...MOT...LOC 0708Z 206DEG 18KT 3046 9472 3023 9460 3000 9442 2983
9416 2968 9384
$$
RuaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 12:04 AM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 8, 12:04 AM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1204 AM CDT Tue Aug 8 2017 .DISCUSSION... For the 07/08/17 0600 UTC TAF package. && .AVIATION... Upper trof over SE TX progged to move slowly SE and shear apart over the next 24 HRS or so. Upstream convective development already underway to the W and NW of Galveston Bay, with additional activity over the SE TX/SW LA coastal waters and some isolated showers farther inland. Another period of scattered to numerous showers and thunderstorms is expected, with convection expected to begin affecting KBPT and KLCH during the early morning hours, then subsequently expanding east TWD Central LA and the Acadiana terminals. IFR CIGS to again become an issue for KAEX for the overnight hours, improving to VFR by mid morning. VFR away from convection, with extensive use of VCSH/VCTS. 13 && .PREV DISCUSSION... /issued 939 PM CDT Mon Aug 7 2017/ UPDATE... Areas of heavy rain producing showers and thunderstorms continue this evening across portions of acadiana. This activity is expected to weaken as it moves slowly off to the east over the next couple of hours. The next wave of activity, collocated with the upper level low feature to the west will begin impacting parts of southeast Texas by early Tuesday morning. As with today, some of these storms will have the potential to produce very heavy rainfall that could lead to localized flash flooding. At particular risk are areas that saw high rainfall totals today including portions of Jefferson county as well as Iberia and Vermilion parishes. Added heavy rainfall wording to the text forecast products through Tuesday night. Also tweaked POPs for Tuesday to better align with the latest observations and forecast guidance, but the overall forecast philosophy remains unchanged. Jones PREV DISCUSSION... /issued 348 PM CDT Mon Aug 7 2017/ DISCUSSION...A cold front has moved into North Texas and South Arkansas today with deep moisture pooled in south of the boundary and over the local area. An upper level trough is also over central sections of the country with embedded vorts affecting TX and LA. The MCSs that were spawned by the upper disturbances last night sent and outflow boundary into the East TX Lakes region this morning. The combination of the boundary, ample moisture, and no cap has allowed rain and thunderstorms to continue all morning and afternoon over East TX. This evening rain should decrease in coverage with the lose of heating, however as tonight progresses look for more redevelopment as additional convection over Texas responds to another incoming disturbance aloft. Additional nocturnal convection will also move in from the gulf. As with the convection today and over the past few days, rain could be heavy at times. Another rainy day can be expected on Tuesday as storms will likely be ongoing by sunrise over a portion of the area. Wednesday the weakening front will gradually return north and then a ridge is expected to build in through the end of the week. While afternoon storms are expected, this will more of a typical summer pattern. MARINE...A southeast to south flow is expected through the week and coming weekend. Tropical Storm Franklin is expected to remain well south of the region and generally not have any direct effects on the northern gulf coast. && .PRELIMINARY POINT TEMPS/POPS... AEX 75 85 73 88 / 50 80 50 50 LCH 77 87 77 90 / 40 70 40 50 LFT 76 87 76 90 / 50 60 40 50 BPT 75 87 75 90 / 50 70 40 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Aug 7, 4:41 AM CDT, 21 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 441 AM CDT Mon Aug 7 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 080945- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 441 AM CDT Mon Aug 7 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Showers and thunderstorms are expected across much of the area today. Some of the stronger thunderstorms could produce locally heavy rainfall and gusty winds in addition to frequent lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and thunderstorms will be possible each day Tuesday through Sunday. The environment will continue to be favorable for locally heavy rainfall during the day on Tuesday. Some of the stronger thunderstorms may also produce gusty winds in addition to frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-080945- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 441 AM CDT Mon Aug 7 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Showers and thunderstorms will be possible today and tonight over the coastal waters. Some of the stronger thunderstorms could result in gusty winds, locally higher seas, frequent lightning. One or two waterspouts may also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers and thunderstorms will be possible during the late night through the early morning hours each day Tuesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 8, 2:10 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
210 AM CDT TUE AUG 8 2017
TXZ180-201-215-216-080815-
Orange TX-Jefferson TX-Hardin TX-Tyler TX-
210 AM CDT TUE AUG 8 2017
...SIGNIFICANT WEATHER ADVISORY...
At 208 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Votaw to Batson to near Nome to near La
Belle to near Sabine Pass. Movement was northeast at 20 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Lumberton,
Vidor, Bridge City, Kountze, Sour Lake, Nome, Central Gardens, Sabine
Pass, Thicket, Saratoga, Hamshire, Wildwood, Bevil Oaks, China and
Rose City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3049 9454 3085 9462 3091 9460 3054 9441
3032 9424 3003 9374 2998 9380 2999 9379
3000 9379 2999 9386 2993 9386 2984 9395
2968 9385 2968 9401 2976 9419 2994 9444
3011 9445 3013 9461 3049 9473
TIME...MOT...LOC 0708Z 206DEG 18KT 3046 9472 3023 9460 3000 9442 2983
9416 2968 9384
RuaThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:26 PM CDT | Areal Flood Advisory | LCH | Vermilion | 109 min |
| Aug 8, 5:18 AM CDT | Areal Flood Advisory | LCH | Calcasieu | 117 min |
| Aug 8, 7:20 AM CDT | Areal Flood Advisory | LCH | Calcasieu, Jefferson Davis | 115 min |
| Aug 8, 2:31 AM CDT | River Flood Warning | LCH | Hardin, Jefferson | 6 days |
| Aug 8, 4:03 AM CDT | Areal Flood Advisory | LCH | Hardin, Jasper, Jefferson, Orange, Tyler | 3 hr |
| Aug 8, 2:56 PM CDT | Areal Flood Advisory | LCH | Jefferson | 2 hr |
| Aug 8, 3:15 PM CDT | Flash Flood Watch | LCH | Hardin, Jasper, Tyler | 16 hr |
| Aug 8, 5:29 PM CDT | Areal Flood Advisory | LCH | Jefferson, Orange | 2 hr |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.